Alert archive / Washington / High Surf Warnings in 2008
High Surf Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this high surf warning at Feb 5, 2008, 3:09 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2008, 3:09 PM PST (23:09 UTC)
- Expired
- Feb 6, 2008, 2:54 AM PST
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSEW 052309 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 309 PM PST TUE FEB 5 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY... WAZ516-517-061115- /O.NEW.KSEW.SU.W.0002.080205T2309Z-080207T0000Z/ NORTH COAST-CENTRAL COAST- 309 PM PST TUE FEB 5 2008 ...HIGH SURF WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. WEST SWELL AROUND 20 FEET REACHED THE NORTHERN AND CENTRAL WASHINGTON COAST THIS AFTERNOON. THE 20 FOOT SWELLS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. $$ FELTON WEATHER.GOV/SEATTLE
1 follow-up statement
000 WHUS46 KSEW 061054 CFWSEW COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 254 AM PST WED FEB 6 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... WAZ516-517-061800- /O.CAN.KSEW.SU.W.0002.000000T0000Z-080207T0000Z/ /O.NEW.KSEW.SU.Y.0005.080206T1054Z-080206T1800Z/ NORTH COAST-CENTRAL COAST- 254 AM PST WED FEB 6 2008 ...HIGH SURF ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE HIGH SURF WARNING HAS BEEN CANCELLED. WEST SWELL OF 20 TO 22 FEET ALONG THE NORTHERN AND CENTRAL WASHINGTON COAST WILL CONTINUE THIS MORNING. THE SWELLS ARE EXPECTED TO FALL BELOW 20 FEET THIS AFTERNOON. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM ROCKS DURING HIGH SURF CONDITIONS. UNWARY BEACH WALKERS CAN BE CAUGHT OFF GUARD AS WAVES SUDDENLY RACE FARTHER UP THE BEACH THAN NORMAL. $$ GUY
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Feb 5, 9:00 AM PST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 5, 9:00 AM PST, 6 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 900 AM PST TUE FEB 5 2008 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY. ANOTHER VIGOROUS FRONTAL SYSTEM WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. THE LOWLANDS WILL SEE WINDY CONDITIONS WITH EACH FRONT. SNOW WILL BE HEAVY AT TIMES IN THE MOUNTAINS. && .SHORT TERM...A DEEP SFC LOW MAKES LANDFALL EAST OF THE CHARLOTTES TODAY AS THE ASSOCIATED FRONT MOVES THRU WRN WA MIDDAY. SOUTHERLY GALES MOST WATERS TODAY THEN A WLY GALE COASTAL WATERS AND DVLPG IN THE STRAIT THIS AFTERNOON. MOST OF THE POSTFRONTAL SHOWERS WITH THE PSCZ THIS EVENING WILL PROBABLY BE WELL OFF INTO THE CASCADES WITH STRONG WLY FLOW ALOFT...WINDS AT H850 WILL BE WEST 40KTS THRU THE EVENING TAPERING OFF TO 25 OR 30KTS BY DAYBREAK WED. THE SECOND FRONTAL SYSTEM APCHG 160W THIS MORNING MAY HAVE MORE MOISTURE THAN THIS FIRST ONE...IT CERTAINLY LOOKS MORE ORGANIZED. A DEEPENING SFC LOW IS THRU THE CHARLOTTES WED EVENING. AGAIN WLY GALES OVER THE COASTAL WATERS AND INTO THE STRAIT...WITH A PSCZ DVLPG BHND THE FRONT. THIS SECOND FRONTAL SYSTEM LIKE THE ONE TODAY MAY BE WORTH WIND ADVISORIES SOME AREAS OF WRN WA WED NITE AND THU MORNING. BOTH SYSTEMS HAVE WLY FLOW ALOFT AT H850 ARND 45KT BEHIND EACH FROPA FOR GOOD OROGRAPHIC SNOWFALL. MM .LONG TERM...PREVIOUSLY...MID LEVEL HEIGHTS BEGIN TO BUILD FRIDAY AND CONTINUE RIGHT INTO SATURDAY AS A RIDGE BUILD OVER THE WEST COAST. PRECIPITATION GRADUALLY DIMINISHES FRIDAY NIGHT AS SNOW LEVELS RISE. THE NEXT FRONT IS EXPECTED TO CROSS THE AREA LATER SATURDAY...AND WITH RELATIVELY WARM AIR MASS OVER THE REGION WE COULD END UP WITH RAIN FALLING AT PASS LEVEL WHICH WOULD WEIGHT DOWN THE SNOW PACK SOME. AFTER THE FRONT PASSES COOLER AIR INFILTRATES THE REGION BUT NOT QUITE A COOL AS WHAT WE HAVE HAD OF LATE SO INSTEAD OF SNOW LEVELS 500-1500 FT IT WILL BE MORE LIKE 2000-3000 FT SUNDAY ONWARD. OVERALL ALL VERY ACTIVE PATTERN WELL INTO NEXT NEXT WEEK FOR OCCASIONAL BREEZY AND RAINY PERIODS. WINTER CONTINUES. CERNIGLIA && .AVIATION...CEILINGS MOSTLY IN THE 1500 TO 2500 FOOT RANGE THIS MORNING. COLD FRONT REACHING COAST AROUND 18Z...KSEA 21Z...CASCADES 00Z. LOCAL CEILINGS DROPPING TO AT OR BELOW 1000 FEET RIGHT WITH AND BEHIND THE FRONT FOR A FEW HOURS. CONVERGENCE ZONE DEVELOPING NEAR EAST ENTRANCE OF THE STRAIT BUT WITH THE STRONG FLOW ALOFT EXPECT CONVERGENCE TO GET PUSHED INTO THE CASCADES TONIGHT. WITH THE STRONG ONSHORE FLOW BEHIND THE FRONT CEILINGS REMAINING IN THE 1000 TO 2000 FOOT RANGE THROUGH THE EVENING HOURS INTO WEDNESDAY MORNING. WINDS AT THE 5000 FOOT LEVEL SOUTHERLY 50 TO 60 KNOTS EASING TO AROUND 30 KNOTS BY 00Z. AT KSEA...MVFR CEILINGS TO CONTINUING THROUGH THE EVENING HOURS WITH TEMPO CEILINGS BELOW 1000 FEET 20Z-00Z. SOUTHERLY WIND 10 TO 15 KT WILL BECOME SOUTHWEST BEHIND TODAYS FRONT...WITH GUSTS OF 20 TO 25 KT WELL INTO THE EVENING HOURS. FELTON && .MARINE...A VIGOROUS PACIFIC FRONTAL SYSTEM WILL AFFECT THE FORECAST AREA THROUGH TONIGHT. A STRONG COLD FRONT SHOULD REACH THE COAST AROUND 18Z TODAY THEN THE INLAND WATERS BY 21Z...WITH STRONG ONSHORE FLOW IN THE WAKE OF THE FRONT TONIGHT. SOUTHERLY GALES FOR THE COASTAL WATERS...ENTRANCES TO THE STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS. WESTERLY GALES THROUGH THE STRAIT ARE EXPECTED BEHIND THE FRONT THIS AFTERNOON WITH SMALL CRAFT ADVISORY WINDS IN THE PUGET SOUND THROUGH TONIGHT. WESTERLY SWELL IN THE 18 TO 20 FOOT RANGE ARE EXPECTED TO REACH THE COASTAL WATERS EARLY WEDNESDAY. ANOTHER SYSTEM MAY BRING ANOTHER POSSIBLE ROUND OF GALES TO THE WATERS LATE WEDNESDAY INTO EARLY THURSDAY. FELTON && .AVALANCHE...THE STRONG FRONT SHOULD CROSS THE OLYMPICS AND CASCADES TUESDAY LATE MORNING AND MIDDAY. THIS SHOULD CAUSE STRONG CREST LEVEL WINDS AND HEAVY SNOWFALL. THIS SHOULD BUILD NEW DEEP DENSER SNOW LAYERS ON MANY LEE SLOPES. AN AVALANCHE WARNING IS NOW IN EFFECT FOR THE OLYMPICS AND CASCADES NEAR AND WEST OF THE CREST FOR TUESDAY LATE MORNING THROUGH TUESDAY NIGHT. FERBER && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING FOR THE OLYMPICS AND WEST SLOPES OF THE CASCADES. .WIND ADVISORY FOR THE WESTER STRAIT OF JUAN DE FUCA AND THE NW INTERIOR. .GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
In the hours before
Local storm report, Feb 5, 12:04 PM PST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1204 PM PST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST 5 WNW SEKIU 48.29N 124.41W
02/05/2008 M68 MPH CLALLAM WA TRAINED SPOTTER
68 MPH WIND WAS ACTUALLY A PEAK WIND, NOT A GUST.
SUSTAINED SOUTH WINDS OF 25 TO 42 MPH.
0952 AM HAIL 1 NE FORKS 47.96N 124.38W
02/05/2008 M0.50 INCH CLALLAM WA TRAINED SPOTTER
WINDY.
1034 AM NON-TSTM WND DMG 3 WSW BELFAIR 47.43N 122.89W
02/05/2008 MASON WA TRAINED SPOTTER
ESTIMATED WIND GUSTS BETWEEN 30 TO 40 MPH. 18 INCH
DIAMETER TREE DOWN.
1155 AM NON-TSTM WND GST 1 E NOON 48.80N 122.37W
02/05/2008 M49 MPH WHATCOM WA TRAINED SPOTTER
OCCURRED AT 11 AM.
&&
GRUBThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:23 AM PST | Wind Advisory | SEW | San Juan | 18 hr |
Nearby
High Surf Warnings in Washington, 2008Every high surf warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.